Mikie did you get my post?

Discussion in 'Fibromyalgia Main Forum' started by AC77, May 4, 2003.

  1. AC77

    AC77 New Member

    I posted to yours question on stimulants. it's somewhere amoung the masses of posts on here LOL.

    In short. Stimulants do not cause seizures, they lower the threshold. In some individuals they may cause seizures, as does Wellbutrin. Alchohal also lowers the seizure threshold. As do a host of meds.

    Stimulants may burn the brain out, after long-term, high dose use in some indivuals.....Never seen a good study on it. I think in 10 years knowledge about this will be more stable. I think they are safe short-term in low dose.
  2. AmyKaiser

    AmyKaiser New Member

    so 3 years of ritalin 20 mg 3 times a day means i have a partially fried brain?
    well first year was 10 mgs
  3. AC77

    AC77 New Member

    I dont know. I use stimulants myself on occasion. I just said to try and keep the dose low. Only studies and patients subjective feelings on the matter will tell if that is the case. What works for, or against one, may not for another. I am not playing God. Just pointing out facts
  4. Mikie

    Mikie Moderator

    Yes, thank you. I appreciate your input.

    I think it is the word, seizure, which is so scary to people. Perhaps misfiring of neurons is more acceptable.

    I have pretty much accepted that I will also be on Klonopin the rest of my life unless a cure is found for our illnesses, which I believe are neurological in nature. I have heard that long-term use of Klonopin changes the brain chemistry and can lead to depression or a sort of "flat" outlook. Do you have any info on this?

    Love, Mikie
  5. AC77

    AC77 New Member

    Don't know. I could look that up. It would be called anhedonia. I noticed I myself have gotten that. And believe Klonopin to be the causative agent. I am backing off my dose. Not everyone complains of this. I guess it's different for each person. Many meds cause a flat effect, including beta-blockers.
  6. Mikie

    Mikie Moderator

    But there is a whole list of potential side effects, most of which are pretty rare.

    I never in my wildest dreams in my healthier days thought I would be taking the meds I now take. I am grateful for the increased quality of life they provide and my increased ability to function. I just hope that someday, none of us will need them.

    I do believe that there will be a big breakthrough in our illnesses in my lifetime. If not, I guess I'll just have to keep on doing the best I can.

    Thanks for your help.

    Love, Mikie